Asian Journal of Mathematics

Volume 18 (2014)

Number 4

Small four-manifolds without non-singular solutions of normalized Ricci flows

Pages: 609 – 622

DOI: http://dx.doi.org/10.4310/AJM.2014.v18.n4.a3

Author

Masashi Ishida (Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka, Japan)

Abstract

It is known [6] that connected sums $X\# K 3 \# (\Sigma_g \times \Sigma_h) \# \ell_1 (S^1 \times S^3) \# \ell_2 \overline{\mathbb{C}P^2}$ satisfy the Gromov-Hitchin-Thorpe type inequality, but can not admit non-singular solutions of the normalized Ricci flow for any initial metric, where $\Sigma_g \times \Sigma_h$ is the product of two Riemann surfaces of odd genus, $\ell_1, \ell_2 \gt 0$ are sufficiently large positive integers, $g, h \gt 3$ are also sufficiently large positive odd integers, and $X$ is a certain irreducible symplectic 4-manifold. These examples are closely related with a conjecture of Fang, Zhang and Zhang [10]. In the current article, we point out that there still exist 4-manifolds with the same property even if $\ell_1 = \ell_2 = 0$ and $g = h = 3$. The topology of these new examples are smaller than that of previously known examples.

Keywords

four-manifold, Ricci flow, non-singular solution

2010 Mathematics Subject Classification

53C25, 53C44, 57R57

Full Text (PDF format)